Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2000, 2:02 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 2000, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 24, 2000, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 241904 SVRMOB ALC003-241945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 202 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN ALABAMA * UNTIL 245 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BAY MINETTE...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPANISH FORT AT 235 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3101 8775 3099 8796 3065 8799 3065 8773
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:30 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 24, 11:30 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1130 AM CDT SAT JUN 24 2000 UPDATED GOING ZONE FORECAST PACKAGE TO MENTION SCATTERED SHOWERS/TSTMS OVER ERN ZONES. TCU DVLPT ON SEABREEZE/OUTFLOW OVER FL ZONES GETTING SCT SHRA/TSTMS GOING ATTM. VISIBLE PICS INDICATE DECENT CU FIELD/BETTER MSTR EXTENDING NWD THRU ANDALUSIA/EVERGREEN AREAS AND SHOULD SEE SCT SHRA/TSTMS DEVELOPING ALG OUTFLOWS FROM CONVECTION TO THE S BY MID AFTN. OTHERWISE...LITTLE CHANGE TO REMAINDER OF FORECAST. /05 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:19 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.